MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-11-56F
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Extraction was performed because of suspected tha infection.When pathological confirmation was performed during the operation, there was no infection and it was sterile loosening.When i tried to dislocate the cup / head before removing it, the cup / head was stuck and could not be removed.Please investigate whether it is due to a product error or a change in the physical properties of the x3 insert.(b)(6) 2019 pictures immediately after the first tha operation (position of cup screw) and (b)(6) 2020 (position of cup screw) are clearly convoluted.Update: "1.It was noted the cup and the head got stuck." update: "1.It was noted the cup side has loosened.Please check the x-ray images after surgery and before removal.The cup has rotated more than 90 degrees (from the screw position).2.Due to the difficulty in dislocating the patient: please estimate any surgical delay, even if under a minute (or indicate ¿none¿ to confirm there was absolutely no delay): there was no delay in this surgery.3.Which device(s) which were revised are tridentcup 56mm, 36mm inner diameter x3 insert, 2x 20mm screw, accolade 127 degree # 5, 36mm delta head.4.The surgical procedure completed successfully.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving trident shell was reported.The event was confirmed based on medical review.Method & results: device evaluation and results: visual inspection: the device was returned in used condition and nothing noteworthy can be observed.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Material analysis: not performed as this event does not relate to material integrity.Clinician review:a review of the provided medical records and x-rays by a clinical consultant was rejected indicating: no clinical or pmh, no patient demographics, no operative reports, no examination of explanted components.X-ray of 4/10/20 confirms "loose cup: and "rotated" cup noted in event description, but insufficient data is available to create a medical report.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient had sterile loosening.A review of the provided medical records and x-rays by a clinical consultant was rejected indicating: no clinical or pmh, no patient demographics, no operative reports, no examination of explanted components.X-ray of (b)(6) 2020 confirms "loose cup: and "rotated" cup noted in event description, but insufficient data is available to create a medical report.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Extraction was performed because of suspected tha infection.When pathological confirmation was performed during the operation, there was no infection and it was sterile loosening.When i tried to dislocate the cup / head before removing it, the cup / head was stuck and could not be removed.Please investigate whether it is due to a product error or a change in the physical properties of the x3 insert.(b)(6) 2019 pictures immediately after the first tha operation (position of cup screw) and (b)(6) 2020 (position of cup screw) are clearly convoluted.Update: "1.It was noted the cup and the head got stuck." update: "1.It was noted the cup side has loosened.Please check the x-ray images after surgery and before removal.The cup has rotated more than 90 degrees (from the screw position).2.Due to the difficulty in dislocating the patient: please estimate any surgical delay, even if under a minute (or indicate ¿none¿ to confirm there was absolutely no delay): there was no delay in this surgery.3.Which device(s) which were revised are ridentcup 56mm, 36mm inner diameter x3 insert, 2x 20mm screw, accolade 127 degree # 5, 36mm delta head.4.The surgical procedure completed successfully.

Brand Name
TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10071343
Report Number0002249697-2020-00929
Device Sequence Number11420242
Product Code LPH
UDI-Device Identifier04546540432056
UDI-Public04546540432056
Combination Product (Y/N)N
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number502-11-56F
Device Catalogue Number502-11-56F
Device Lot Number62977504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;